Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 66, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jul 24, 2017, 3:35 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2017, 3:35 AM CDT (08:35 UTC)
- Expired
- Jul 24, 2017, 10:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
800 WHUS73 KMKX 240835 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 AM CDT MON JUL 24 2017 ...BRISK NORTH-NORTHEAST WINDS AND HIGH WAVES TODAY... LMZ643-644-241645- /O.NEW.KMKX.SC.Y.0066.170724T0835Z-170725T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 335 AM CDT MON JUL 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS LATE IN THE AFTERNOON. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-241645- /O.NEW.KMKX.SC.Y.0066.170724T0835Z-170725T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 AM CDT MON JUL 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS EARLY IN THE EVENING. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRONCE WWW.WEATHER.GOV/MKX
5 follow-up statements
107 WHUS73 KMKX 241415 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 915 AM CDT MON JUL 24 2017 ...BRISK NORTH-NORTHEAST WINDS AND HIGH WAVES TODAY... LMZ643-644-242215- /O.CON.KMKX.SC.Y.0066.000000T0000Z-170725T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 915 AM CDT MON JUL 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS LATE IN THE AFTERNOON. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-242215- /O.CON.KMKX.SC.Y.0066.000000T0000Z-170725T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 915 AM CDT MON JUL 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS EARLY IN THE EVENING. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
315 WHUS73 KMKX 242023 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CDT MON JUL 24 2017 ...BRISK NORTH-NORTHEAST WINDS AND HIGH WAVES TODAY... LMZ643-644-250000- /O.CON.KMKX.SC.Y.0066.000000T0000Z-170725T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 323 PM CDT MON JUL 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS BY EARLY THIS EVENING. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET BY MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-250300- /O.CON.KMKX.SC.Y.0066.000000T0000Z-170725T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 323 PM CDT MON JUL 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS EARLY IN THE EVENING. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
671 WHUS73 KMKX 250006 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 706 PM CDT MON JUL 24 2017 ...WINDS AND WAVES GRADUALLY SUBSIDING THIS EVENING... LMZ643-644-250115- /O.EXP.KMKX.SC.Y.0066.000000T0000Z-170725T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 706 PM CDT MON JUL 24 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LMZ645-646-250300- /O.CON.KMKX.SC.Y.0066.000000T0000Z-170725T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 706 PM CDT MON JUL 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: NORTHEAST TO EAST 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET EARLY THIS EVENING...SUBSIDING TO 1 TO 3 FEET BY LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
196 WHUS73 KMKX 250229 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 PM CDT MON JUL 24 2017 ...WINDS AND WAVES GRADUALLY SUBSIDING THIS EVENING... LMZ645-646-250330- /O.CON.KMKX.SC.Y.0066.000000T0000Z-170725T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 PM CDT MON JUL 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: NORTHEAST TO EAST 10 TO 15 KNOTS...DECREASING TO 5 TO 10 KNOTS AFTER MIDNIGHT. * WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
056 WHUS73 KMKX 250329 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1029 PM CDT MON JUL 24 2017 ...WINDS AND WAVES CONTINUE TO DIMINISH... .WINDS AND WAVES CONTINUE TO DIMINISH...AS HIGH PRESSURE MOVES ACROSS THE AREA. THE WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS. LMZ645-646-250430- /O.EXP.KMKX.SC.Y.0066.000000T0000Z-170725T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1029 PM CDT MON JUL 24 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 11:32 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 23, 11:32 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1132 PM CDT Sun Jul 23 2017 .UPDATE... && .AVIATION(06Z TAFS)... Northeast winds have taken hold. Stronger by Lake Michigan. MVFR cigs with clouds in the northeast flow. these will spread farther west overnight. Then scatter out by/during afternoon Monday, rising to VFR. Might be some fog tonight in the west toward the high building in. A drier airmass will slowly be working in overnight though, which might limit develop. && .PREV DISCUSSION... (Issued 903 PM CDT Sun Jul 23 2017) UPDATE... Isolated showers mainly along better push of northeast winds. These will continue to diminish. MARINE... Winds/waves will approach Small Craft Advisory levels later tonight and Monday, but right now it looks like conditions should stay just below criteria, or only briefly meet them. PREV DISCUSSION... (Issued 626 PM CDT Sun Jul 23 2017) UPDATE... AVIATION(00Z TAFS)... Isolated showers lingering in the east into the evening. Dry weather is then expected overnight and on Monday as high pressure builds into the region. Winds will continue to switch to the northeast across the area. Might be some fog tonight in the west toward the high building in. A drier airmass will slowly be working in overnight though, which might limit develop. Low clouds are expected to develop late tonight, especially east, lingering into Monday morning. Should see VFR conditions return north to south late morning into the afternoon. PREV DISCUSSION... (Issued 241 PM CDT Sun Jul 23 2017) DISCUSSION... Tonight and Monday...Forecast confidence is high: Storms in the south will wind down late this afternoon, with a few showers possibly lingering in the east into the evening. Dry weather is then expected overnight and on Monday as high pressure builds into the region. After a brief period of clearing, more clouds are expected to move in from the north/northeast late evening into the night. Limited any fog potential to the west where winds will be lighter and clouds will move in later. Dewpoints will be slowly lowering overnight, which could also limit fog development. The clouds are expected to linger through Monday morning, winding down by mid/late afternoon. The lack of sunshine along with cooler temps aloft will result in below normal high temps in the low to mid 70s. Tuesday and Tuesday night...Forecast confidence is high. High pressure will be drifting off to the southeast, allowing southerly winds to return. We will be dry with a decent amount of sunshine during the day, but dew points will be on the increase with warmer temps and moisture returning. Wednesday and Wednesday night...Forecast confidence high. A cold front will drop very slowly south through the state later Wednesday through Wednesday night. We may stay dry across the south during the morning, with thunderstorm chances arriving in the afternoon. The best chance for activity will be during the evening. The moisture return ahead of the front is rapid with precipitable water values reaching around 2 inches. Given that and the slow movement of the front, rainfall rates and amounts will likely be on the high side. Also, the storm prediction center is highlighting the potential for severe thunderstorms as well. Thursday...Forecast confidence is medium. The bulk of the showers and storms will be south of Wisconsin by sunrise, but we may see some lingering activity in the morning. Dry by afternoon if things remain progressive. Friday through Sunday...Forecast confidence is medium. High pressure should build back in from the north, providing a mostly dry stretch during this period with temperatures near normal. Some guidance suggests another front approaching from the north later on Sunday (next weekend), but that is a long way off. AVIATION(18Z TAFS)... Storms in the south will wind down late this afternoon, with a few showers possibly lingering in the east into the evening. Dry weather is then expected overnight and on Monday as high pressure builds into the region. Winds will continue to switch to the northeast this afternoon near Lake Michigan as a lake breeze moves in. Might be some fog tonight in the west toward the high building in. A drier airmass will slowly be working in overnight though, which might limit develop. Low clouds are expected to develop tonight, lingering into Monday morning. Should see VFR conditions return north to south late morning into the afternoon. MARINE... Could see winds/waves approach Small Craft Advisory levels on Monday, but right now it looks like conditions should stay just below criteria. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Hentz Tonight/Monday and Aviation/Marine...DDV Monday Night through Sunday...Davis
Hazardous weather outlook, Jul 23, 8:14 PM CDT, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 814 PM CDT Sun Jul 23 2017 WIZ046-047-051-052-056>060-062>072-250115- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 814 PM CDT Sun Jul 23 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance for thunderstorms on Wednesday into Wednesday night. Some of these thunderstorms could become strong to severe, producing large hail, damaging wind, and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday. LMZ643>646-250115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 814 PM CDT Sun Jul 23 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Northeast winds and increasing waves may approach small craft advisory levels. .DAYS TWO THROUGH SEVEN...Monday through Sunday Northeast winds and increasing waves may approach small craft advisory levels Monday. There is a chance for thunderstorms on Wednesday into Wednesday night. Some of these thunderstorms could become strong to severe, producing large hail and damaging wind. Hentz www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:48 AM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 18 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.